U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 02-16-2018, 10:42 AM
 
Location: Wine Country
4,851 posts, read 5,912,282 times
Reputation: 8468

Advertisements

I have been put on Lyrica to help alleviate my peripheral neuropathy pain. I am on a low dose since I dont do well with gabapentrin. I had one day of dizziness then it went away and I thought that was a good sign. Now a week into it and I am a swollen mess. My rings are cutting into my fingers and my stomach is extended from serious bloat. I am not overweight but yesterday I looked like I was 8 months pregnant.

I did some research and found that this is a side effect. I was wondering if anyone else had the same reaction. As far as alleviating the pain, it hasn't done anything, but that may because the dose is small. I was planning on upping the dose as per my doctors instructions next week. But I do not think I want to continue with this drug is I am going to be this bloated.
Reply With Quote Quick reply to this message

 
Old 02-16-2018, 12:15 PM
 
Location: Middle of the ocean
27,506 posts, read 17,660,829 times
Reputation: 39978
The only side effect I had was weight gain. But with some other medications when I had symptoms like yours they passed after awhile. I would give it time. Also, it did take Lyrica some time to suppress my FM pain... I'm thinking like 6 months, and we upped the dose twice during that time.

Good luck!
__________________
____________________________________________
My posts as a Mod will always be in red.
Be sure to review Terms of Service: TOS
And check this out: FAQ
Moderator: Relationships Forum / Hawaii Forum / Dogs
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 12:29 PM
 
Location: Ocean Shores, WA
5,082 posts, read 12,586,660 times
Reputation: 10553
I only know one person who tried Lyrica.
He had to stop after one dose because he couldn't breathe.
He didn't know if it was an allergy or what caused it, but he never took it again.
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 12:39 PM
 
18,854 posts, read 6,160,004 times
Reputation: 12696
I'm on another group that has a huge number of PN damage people, many have tried the Lyrica drug and talk about their stories...One woman said her husband became like a monster with his anger. Then there was all the talk about the withdrawal syndrome. These people have tried the drugs and MANY take supps for their nerve damage issues.

A friend has taken both gabapentin and lyrica for the 20 yrs of nerve damage and she talked about the dizzy issues and nausea and she is off both...and on that "terrible"
supplement I talk so much about. She's on "it" now for probably 7 yrs or so. She still has issues but so improved. She is 85 and her issues are from statins and years of skin cancer radiation treatments.

Personally I would never let the doctors "put" me on those drugs. I search for alternatives for everything I deal with.

Last edited by jaminhealth; 02-16-2018 at 01:21 PM..
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 12:53 PM
 
Location: Nantahala National Forest, NC
17,528 posts, read 3,556,681 times
Reputation: 22724
Quote:
Originally Posted by Luckyd609 View Post
I have been put on Lyrica to help alleviate my peripheral neuropathy pain. I am on a low dose since I dont do well with gabapentrin. I had one day of dizziness then it went away and I thought that was a good sign. Now a week into it and I am a swollen mess. My rings are cutting into my fingers and my stomach is extended from serious bloat. I am not overweight but yesterday I looked like I was 8 months pregnant.

I did some research and found that this is a side effect. I was wondering if anyone else had the same reaction. As far as alleviating the pain, it hasn't done anything, but that may because the dose is small. I was planning on upping the dose as per my doctors instructions next week. But I do not think I want to continue with this drug is I am going to be this bloated.


Direct your questions to the prescribing MD....you might need a med change. That seems such a negative side effect...likely they will switch to possibly gabapentin/Neurontin, an older drug similar to Lyrica. You aren't the only one with significant side effects.
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 01:17 PM
 
Location: Swiftwater, PA
13,163 posts, read 10,585,610 times
Reputation: 9326
My wife has been taking the 50mg dose for about three months (3X/day). But she has cancer and has lost weight; although that might change as her treatments help relieve the pain and fight the cancer. It's too early to tell; I am hoping that is one of the medications she can drop with time. However; you have to slowly go off the drug.

When she first went on it we had to get a physical prescription but that has now changed where doctors can all it in. It is an expensive medication compared to gabapentin.
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 06:07 PM
 
18,854 posts, read 6,160,004 times
Reputation: 12696
Withdrawal stories from people taking Lyrica.

https://www.neurotalk.org/medication...-syndrome.html
Reply With Quote Quick reply to this message
 
Old 02-16-2018, 06:45 PM
 
Location: Wine Country
4,851 posts, read 5,912,282 times
Reputation: 8468
Quote:
Originally Posted by greatblueheron View Post
Direct your questions to the prescribing MD....you might need a med change. That seems such a negative side effect...likely they will switch to possibly gabapentin/Neurontin, an older drug similar to Lyrica. You aren't the only one with significant side effects.
Of course I am going to talk to my doctor. I tried gabapentin and I cannot handle it at all. I am extremely dizzy and tired to the point of not being able to get out of bed.
I am not taking anymore Lyrica. My stomach was stretched out due to the bloat. It was very uncomfortable.

I take amiltryptoline and that helps a lot, but does not totally eliminate the pain.
Reply With Quote Quick reply to this message
 
Old 02-17-2018, 05:49 AM
 
Location: SW Florida
9,116 posts, read 3,932,227 times
Reputation: 18792
I took Lyrica years ago for fibromyalgia. It made me depressed with mood changes. I'd rather live with the pain.
Reply With Quote Quick reply to this message
 
Old 02-17-2018, 08:58 AM
 
Location: Wine Country
4,851 posts, read 5,912,282 times
Reputation: 8468
Quote:
Originally Posted by chiluvr1228 View Post
I took Lyrica years ago for fibromyalgia. It made me depressed with mood changes. I'd rather live with the pain.
Sometimes the side effects are worse than the actual problem.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top